Alert archive / Nebraska / Red Flag Warnings in 2025
Red Flag Warning 10, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 20, 2025, 1:32 PM MDT for 24 counties in Nebraska. It took effect at Mar 21, 2025, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2025, 1:32 PM MDT (19:32 UTC)
- In effect from
- Mar 21, 2025, 12:00 PM MDT
- Expired
- Mar 21, 2025, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
All 24 counties
Arthur County, NE, Blaine County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 37 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
323 WWUS83 KLBF 201932 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 232 PM CDT Thu Mar 20 2025 ...NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS CONTINUE INTO THIS EVENING AND AGAIN FRIDAY AFTERNOON INTO FRIDAY EVENING... NEZ204-206-210345- /O.UPG.KLBF.FW.A.0008.250321T1800Z-250322T0100Z/ /O.NEW.KLBF.FW.W.0010.250321T1800Z-250322T0100Z/ /O.CON.KLBF.FW.W.0009.000000T0000Z-250321T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- 232 PM CDT Thu Mar 20 2025 /132 PM MDT Thu Mar 20 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN AND SOUTHWEST NEBRASKA... ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN AND SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low humidity and gusty winds, which is in effect from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR and Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. * TIMING...Noon through 9 PM CDT Thursday. * WINDS...For the rest of today, west 15 to 25 mph with gusts up to 40 mph. For Friday, northwest 25 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...In the low teens. * TEMPERATURES...In the upper 50s to lower 60s. * LIGHTNING...Not Expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ210-210345- /O.UPG.KLBF.FW.A.0008.250321T1800Z-250322T0100Z/ /O.NEW.KLBF.FW.W.0010.250321T1800Z-250322T0100Z/ Frenchman Basin- 132 PM MDT Thu Mar 20 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN AND SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low humidity and gusty winds, which is in effect from noon to 7 PM MDT Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin. * TIMING...1 PM through 8 PM CDT Friday. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...In the upper 50s to lower 60s. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ219-210345- /O.NEW.KLBF.FW.W.0010.250321T1800Z-250322T0100Z/ Loess Plains- 232 PM CDT Thu Mar 20 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT FRIDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN AND SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low humidity and gusty winds, which is in effect from 1 PM to 8 PM CDT Friday. * AFFECTED AREA...Fire Weather Zone 219 Loess Plains. * TIMING...1 PM through 8 PM CDT Friday. * WINDS...Northwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 17 percent. * TEMPERATURES...In the upper 50s to lower 60s. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ208-210200- /O.CON.KLBF.FW.W.0009.000000T0000Z-250321T0200Z/ Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 232 PM CDT Thu Mar 20 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR PORTIONS OF NORTH CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * TIMING...Through 9 PM CDT this evening. * WINDS...Southwest 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 13 percent. * TEMPERATURES...In the lower 60s. * LIGHTNING...Not Expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
411 WWUS83 KLBF 210101 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 801 PM CDT Thu Mar 20 2025 NEZ204-206-211315- /O.CAN.KLBF.FW.W.0009.000000T0000Z-250321T0200Z/ /O.CON.KLBF.FW.W.0010.250321T1800Z-250322T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- 801 PM CDT Thu Mar 20 2025 /701 PM MDT Thu Mar 20 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN AND SOUTHWEST NEBRASKA... ...RED FLAG WARNING IS CANCELLED THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN AND SOUTHWEST NEBRASKA... The National Weather Service in North Platte has cancelled the Red Flag Warning. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR and Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. * TIMING...Noon through 9 PM CDT Thursday. * WINDS...Northwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Up to 57. * LIGHTNING...Not Expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ208-210215- /O.CAN.KLBF.FW.W.0009.000000T0000Z-250321T0200Z/ Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 801 PM CDT Thu Mar 20 2025 ...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY AND GUSTY WINDS FOR PORTIONS OF NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has cancelled the Red Flag Warning. While humidity recovery tonight will be poos and winds will occasionally be gusty overnight, Red Flag conditions are no loner expected so the Red Flag warning this evening has been cancelled. $$ NEZ210-219-211315- /O.CON.KLBF.FW.W.0010.250321T1800Z-250322T0100Z/ Frenchman Basin-Loess Plains- 801 PM CDT Thu Mar 20 2025 /701 PM MDT Thu Mar 20 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN AND SOUTHWEST NEBRASKA... * AFFECTED AREA...Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...1 PM through 8 PM CDT Friday. * WINDS...Northwest 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Up to 59. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
845 WWUS83 KLBF 210113 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 813 PM CDT Thu Mar 20 2025 NEZ204-206-210-219-211300- /O.CON.KLBF.FW.W.0010.250321T1800Z-250322T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- Loess Plains- 813 PM CDT Thu Mar 20 2025 /713 PM MDT Thu Mar 20 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ FRIDAY FOR LOW HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN AND SOUTHWEST NEBRASKA... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Noon through 9 PM CDT Thursday. * WINDS...Northwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Up to 59. * LIGHTNING...Not Expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
910 WWUS83 KLBF 210826 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 326 AM CDT Fri Mar 21 2025 NEZ209-211630- /O.NEW.KLBF.FW.A.0009.250322T1800Z-250323T0100Z/ /O.EXA.KLBF.FW.W.0010.250321T1800Z-250322T0100Z/ Loup Rivers Basin- 326 AM CDT Fri Mar 21 2025 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN, CENTRAL AND SOUTHWEST NEBRASKA... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low humidity and gusty winds, which is in effect from 1 PM this afternoon to 8 PM CDT this evening. A Fire Weather Watch has also been issued. This Fire Weather Watch for low humidity and gusty winds is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...Fire Weather Zone 209 Loup Rivers Basin. * TIMING...1 PM to 8 PM CDT Today. * WINDS...Northwest winds 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Up to 58. * LIGHTNING...Not Expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ204-206-210-219-211630- /O.NEW.KLBF.FW.A.0009.250322T1800Z-250323T0100Z/ /O.CON.KLBF.FW.W.0010.250321T1800Z-250322T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest-Frenchman Basin- Loess Plains- 326 AM CDT Fri Mar 21 2025 /226 AM MDT Fri Mar 21 2025/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN, CENTRAL AND SOUTHWEST NEBRASKA... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Fire Weather Watch for low humidity and gusty winds, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...1 PM through 8 PM CDT Today. * WINDS...Northwest winds 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Up to 59. * LIGHTNING...Not Expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ208-211630- /O.NEW.KLBF.FW.A.0009.250322T1800Z-250323T0100Z/ Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 326 AM CDT Fri Mar 21 2025 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Fire Weather Watch for low humidity and gusty winds, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * TIMING... * WINDS...Southwest 20 to 30 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Up to 67. * LIGHTNING...Not Expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
842 WWUS83 KLBF 211945 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 245 PM CDT Fri Mar 21 2025 NEZ204-206-209-210-219-220200- /O.CON.KLBF.FW.W.0010.000000T0000Z-250322T0100Z/ /O.CON.KLBF.FW.A.0009.250322T1800Z-250323T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 245 PM CDT Fri Mar 21 2025 /145 PM MDT Fri Mar 21 2025/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN, CENTRAL AND SOUTHWEST NEBRASKA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...For the warning, through 8 PM CDT Friday. For the watch, 1 PM through 8 PM CDT Saturday. * WINDS...For Friday, northwest 20 to 30 mph with gusts up to 45 mph. For Saturday, west 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent each day. * TEMPERATURES...For Friday, highs in the upper 50s. For Saturday, highs in the upper 60s. * LIGHTNING...Not expected either day. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. * ADDITIONAL DETAILS...Humidity recovery overnight Friday into Saturday will be historically poor so background conditions are unlikely to improve much. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ208-220200- /O.CON.KLBF.FW.A.0009.250322T1800Z-250323T0100Z/ Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 245 PM CDT Fri Mar 21 2025 /145 PM MDT Fri Mar 21 2025/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * TIMING...1 PM through 8 PM CDT Saturday. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Highs in the upper 60s. * LIGHTNING...Not Expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
305 WWUS83 KLBF 220057 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 757 PM CDT Fri Mar 21 2025 NEZ204-206-209-210-219-221200- /O.EXP.KLBF.FW.W.0010.000000T0000Z-250322T0100Z/ /O.CON.KLBF.FW.A.0009.250322T1800Z-250323T0100Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin-Frenchman Basin-Loess Plains- 757 PM CDT Fri Mar 21 2025 /657 PM MDT Fri Mar 21 2025/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... ...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN, CENTRAL AND SOUTHWEST NEBRASKA... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR, Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest, Fire Weather Zone 209 Loup Rivers Basin, Fire Weather Zone 210 Frenchman Basin and Fire Weather Zone 219 Loess Plains. * TIMING...Fire Weather Watch 1 PM through 8 PM CDT Saturday. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Highs in the upper 60s. * LIGHTNING...Not expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. * ADDITIONAL DETAILS...Humidity recovery overnight Friday into Saturday will be very poor so background conditions are unlikely to improve much. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ208-221200- /O.CON.KLBF.FW.A.0009.250322T1800Z-250323T0100Z/ Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest- 757 PM CDT Fri Mar 21 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA... * AFFECTED AREA...Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. * TIMING...1 PM through 8 PM CDT Saturday. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 15 percent. * TEMPERATURES...Highs in the upper 60s. * LIGHTNING...Not Expected. * IMPACTS...Any fires that develop may spread rapidly and be difficult or impossible to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 20, 11:01 AM MDT, 2 hours 31 minutes earlier. Its key messages:
- Near critical to critical fire weather conditions over the next couple days, due to a combination of low relative humidity and gusty winds. A Red Flag Warning is in effect this afternoon into the evening, and a Fire Weather Watch is in effect Friday afternoon and evening.
- Near critical to critical fire weather conditions likely to persist into the weekend, largely driven by low relative humidity and gusty winds.
- A fairly progressive upper level pattern brings several weak disturbances through the weekend, however, little precipitation is expected at this time.
Area forecast discussion, Mar 20, 11:01 AM MDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1201 PM CDT Thu Mar 20 2025 .KEY MESSAGES... - Near critical to critical fire weather conditions over the next couple days, due to a combination of low relative humidity and gusty winds. A Red Flag Warning is in effect this afternoon into the evening, and a Fire Weather Watch is in effect Friday afternoon and evening. - Near critical to critical fire weather conditions likely to persist into the weekend, largely driven by low relative humidity and gusty winds. - A fairly progressive upper level pattern brings several weak disturbances through the weekend, however, little precipitation is expected at this time. && .SYNOPSIS... Issued at 429 AM CDT Thu Mar 20 2025 Upper level analysis and water vapor satellite imagery reveal a deep upper level low over eastern Illinois with a trough over the Midwest. Ridging is noted over the Intermountain West, with a shortwave trough to the west. At the surface, high pressure is the dominant feature over the central Plains. As of 3 AM CDT, overnight temperatures are in the mid teens to lower 20s across western and north central Nebraska. && .SHORT TERM /THROUGH FRIDAY NIGHT/... Issued at 429 AM CDT Thu Mar 20 2025 The upper level ridge will track over western and north central Nebraska today. With the upper ridge and and surface high pressure, a mostly sunny day is expected across the region, with highs climbing into the low 60s. Clouds begin to move into the region ahead of the advancing shortwave late this afternoon into the evening. Dewpoints remain quite low today, mostly in the teens to low 20s. Combined with the warm temperatures, this will cause low relative humidity across most of western and north central Nebraska today, and it will also be supportive of strong mixing in the atmosphere. Surface winds will be out of the southwest to west, generally between 15 to 25 mph this afternoon. However, the strong mixing will allow for gusty conditions across the region, with afternoon wind gusts up to 40 mph, with the highest wind gusts expected along and north of Highway 2. With all of these ingredients combined, near critical to critical fire weather conditions are expected across the eastern Panhandle, Sandhills, and portions of north central Nebraska. As such, have upgraded the inherited Fire Weather Watch to a Red Flag Warning. As the shortwave tracks eastward, a low pressure system is expected to track across central North Dakota, with a cold front tracking across the region this evening. Overnight humidity recovery is not overly robust, with humidity values climbing back up into the 50s and low 60s across the region. Cloud cover is expected to track in this evening with the cold front, which should help limit temperatures from dropping off too drastically overnight. Winds will also remain a bit elevated overnight, generally remaining around 10 to 15 mph overnight. Around midnight, winds will shift from southwesterly to northwesterly behind the frontal passage. Friday is expected to be slightly cooler in the wake of the cold front, however, highs are still expected in the 50s across the region. Another approaching cold front across the northern Plains may graze the northern portion of the state, with slightly cooler temperatures expected. However, cannot completely rule out the slight chance of precipitation across portions of north central Nebraska, mainly in Boyd and Holt counties. Even though there is a slight chance of precipitation, very little is expected to make it to the ground, so have included a chance of sprinkles in the forecast Friday afternoon. Meanwhile, another round of near critical to critical fire weather conditions are expected across the Panhandle, Sandhills, and southwest Nebraska Friday afternoon and evening. Temperatures climb to the upper 50s, and dewpoints remain quite low, generally in the low teens. Low humidity values between 15 to 20 percent are expected in this area. Meanwhile, strong and gusty northwesterly winds are expected across most of the region, with background winds of 20 to 30 mph and gusts up to 45 mph. In collaboration with neighboring offices, went ahead and issued a Fire Weather Watch for Friday afternoon and evening where lowest humidity values overlap the strong wind gusts. However, with the recent fire starts being more wind driven compared to humidity, would not be surprised if this watch ends up expanding in future forecast cycles. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Issued at 429 AM CDT Thu Mar 20 2025 The upper level pattern remains fairly progressive this weekend, with somewhat zonal flow on Saturday morning, and a shortwave tracking in Saturday night into Sunday morning. Another cold front is expected to track across the region, though moisture appears fairly meager with this system. However, this does introduce some slight chance (less than 20 percent) PoPs Saturday night, up to Chance PoPs, however probabilities remain less than 30 percent for any precipitation. Even if precipitation were to be realized, the current forecast would only be for a few hundredths of an inch across parts of northern Nebraska. Otherwise, the forecast remains pretty dry through mid week. With conditions remaining dry, near critical to critical fire weather conditions are expected to persist through the weekend. Humidity values remain very low, with both days seeing areas under 20 percent humidity during the afternoon hours. Winds remain quite gusty during the weekend, with southwesterly winds on Saturday and northwesterly winds on Sunday, with gusts of 40 to 45 mph possible both days. Will need to keep a close eye on this weekend for the possibility of additional fire weather headlines. After the weekend, upper level ridging is again expected over the region, which should continue to usher in warmer temperatures. The current forecast sees temperatures trending from the 60s on Monday into the 70s across parts of the region by mid week. Further reinforcing this trend is the CPC day 6-10 outlook, calling for above average temperatures across western and north central Nebraska. With the upper level ridging developing and remaining, precipitation is not expected at this time. && .AVIATION /12Z TAFS THROUGH 12Z FRIDAY/... Issued at 1202 PM CDT Thu Mar 20 2025 Winds will be gusty this afternoon from the southwest, then again Friday morning from the west. Wind gusts may reach up to 30 KTS this afternoon, and 30 KTS late Friday morning. Gusts up to 40 KS will be possible Friday afternoon. Skies will be mostly clear with some periodic high cloudiness ranging from 20000 to 25000 FT AGL. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for NEZ204-206-208. Fire Weather Watch from Friday afternoon through Friday evening for NEZ204-206-210. && SYNOPSIS...Richie SHORT TERM...Richie LONG TERM...Richie AVIATION...Buttler
Hazardous weather outlook, Mar 20, 10:26 AM MDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1126 AM CDT Thu Mar 20 2025 NEZ004>010-022>029-035>038-056>059-069>071-094-211630- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1126 AM CDT Thu Mar 20 2025 /1026 AM MDT Thu Mar 20 2025/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. A Red Flag Warning is in effect this afternoon and early evening from near Interstate 80 into north central Nebraska. Southwest winds 15 to 25 mph with gusts up to 40 mph will combine with humidity of 10 to 20 percent, leading to critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Fire Weather Watch is in effect Friday afternoon and early evening across the western and central Sandhills into southwest Nebraska. Northwest winds of 20 to 30 mph with gusts to 40 mph will combine with humidity as low as 15 to 20 percent, with critical fire weather conditions possible. Critical fire weather conditions are also possible Saturday and Sunday across the area. Winds will be gusty from the southwest on Saturday and gusty from the northwest on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 2:01 AM MDT | Fire Weather Watch | LBF | Arthur, Blaine, Brown, Chase, Cherry, Deuel and 12 more | 12 hr |
| Mar 20, 2:01 AM MDT | Red Flag Warning | LBF | Arthur, Blaine, Boyd, Brown, Cherry, Deuel and 12 more | 17 hr |
Nearby
Red Flag Warnings in Nebraska, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.